Illinois, 2008Heat in Illinois, January 6 to 7, 2008
January 6 to 7, 2008 · NWS DVN · 1 event in 1 county or zone
Strong low pressure in the Plains brought warm air into the region, melting much of the snow cover. Temperatures soared into the 60s near and south of I-80 on January 6-7, 2008.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure in the Plains brought warm air into the region, melting much of the snow cover. Temperatures soared into the 60s near and south of I-80 on January 6-7, 2008. This resulted in record high temperatures at Moline, Illinois and Burlington, Iowa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 6, 11:13 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 6, 11:13 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 AM CST SUN JAN 6 2008
.UPDATE...
RECORD WARMTH CONTINUES TO ERODE THE DENSE FOG AS IT PUSHES NORTH
THROUGH THE CWFA. HAVE UPDATED TO DENSE FOG ADVISORY TO REMOVE THE
SOUTHERN TIER OF COUNTIES. THE WARMER AIR IS RUNNING INTO THE
DEEPER SNOW COVER NOW MAKING IT DIFFICULT FOR THE ERROSION OF THE
FOG TO CONTINUE. THE CURRENT ADVISORY HAS BEEN EXTENDED UNTIL 6 PM
CST. THERE MAY BE SOME IMPROVEMENT IN CONDITIONS OVER THE
NORTHWEST CWFA AS COOLER DRIER AIR MOVES IN THIS AFTERNOON BEHIND
THE COLD FRONT MOVING THROUGH CENTRAL IOWA. ITS LIKELY THAT THE
NW IL COUNTIES WILL REMAIN IN THE DENSE FOG ALL AFTERNOON AND
THROUGH TONIGHT. THE LOCATION AND TIMING OF THE DENSE FOG ADVISORY
WILL BE REEVALUATED THIS AFTERNOON. TEMP WERE ALSO ADJUSTED UP
OVER TODAY OVER THE SOUTHERN HALF OF THE CWFA. AREAS ALONG AND
SOUTH OF I80 WERE MIXING THROUGH A DEEPER LAYER THIS MORNING
RESULTING IN INCREASED WINDS AND WARMER TEMPS THAN ORIGINALLY
EXPECTED. KMLI AND KBRL HAVE ALREADY CRUISED PAST THEIR HIGH
TEMPERATURES RECORDS FOR THE DAY.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN.
IL...DENSE FOG ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-JO
DAVIESS-STEPHENSON.
MO...NONE.
&&
DLFHazardous weather outlook, Jan 6, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CST SUN JAN 6 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CST SUN JAN 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG...SOME LOCALLY DENSE WITH VISIBILITIES OF ONE QUARTER
MILE OR LESS...ALONG WITH PATCHY DRIZZLE IS EXPECTED. A DENSE FOG
ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING...AND MAY BE
EXTENDED INTO THIS AFTERNOON AND TONIGHT.
ICE ACTION ALONG THE ROCK RIVER WAS CAUSING HIGH WATER AND SOME
FLOODING BETWEEN MOLINE AND JOSLIN. WITH SIGNIFICANT TEMPERATURE
CHANGES OVER THE NEXT FEW DAYS...THE ICE IS EXPECTED TO SHIFT OVER
THE NEXT SEVERAL DAYS. RESULTING CHANGES IN RIVER LEVELS MAY BE
SIGNIFICANT AND COULD OCCUR WITH LITTLE ADVANCE NOTICE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...A LOW PRESSURE SYSTEM WILL INTERACT WITH UNSEASONABLY MOIST
AIR OVER THE REGION AS IT MOVES NORTHEAST. THIS WILL PRODUCE A
SITUATION FAVORABLE FOR HEAVY RAIN AND EMBEDDED THUNDERSTORMS.
WIDESPREAD RAIN AMOUNTS OF AROUND INCH OR MORE ARE POSSIBLE BY
TUESDAY MORNING...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER.
THIS...COUPLED WITH SIGNIFICANT MELTING OF OUR EXISTING DENSE SNOW
AND ICE PACK...MAY PRODUCE SIGNIFICANT RISES ON MANY AREA RIVERS.
ICE ACTION ON RIVERS DURING BREAKUP OF THIS MELTING COULD ALSO
COMPLICATE ANY RIVER FLOODING. STAY TUNED FOR LATER UPDATES AND
FORECASTS CONCERNING THIS UPCOMING CHANGE IN THE WEATHER PATTERN AND
ANY FUTURE FLOODING POTENTIAL.
A SECONDARY CONCERN IS SOME OF THE STRONGEST STORMS MONDAY EVENING
MAY PRODUCE PEA SIZED TO ISOLATED NEAR THREE QUARTER INCH HAIL.
LOCATIONS MOST AT RISK FOR HAIL AND BRIEF TORRENTIAL RAINS IN THE
STRONGEST STORMS ARE ALONG AND EAST OF A KEOSAUQUA TO IOWA CITY TO
NEAR DUBUQUE LINE. THE INTENSE RAINFALL ON SATURATED GROUND MAY
PRODUCE PONDING OF WATER IN FAVORED LOW LYING LOCATIONS.
THURSDAY...ANOTHER SYSTEM WILL MOVE INTO THE UPPER MIDWEST. COLDER
TEMPERATURES WILL PRODUCE SOME SNOW...WITH THE POTENTIAL FOR
ACCUMULATION. CONDITIONS REMAIN TOO UNCLEAR TO ASSESS SNOW AMOUNTS
AND COVERAGE LOCATIONS OF THIS SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY THROUGH TONIGHT.
08/NICHOLS
Heat, Rock Island
- When
- January 6, 12:00 PM CST to January 7, 9:00 PM CST
- Where
- Rock Island forecast zone
- Reported by
- ASOS
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
A record high temperature of 63 was set at the Quad City Airport in Moline, Illinois on January 6, 2008. This shattered the previous record of 53 set in 1933. Another record high temperature was established on January 7 when the maximum reached 63 degrees. This broke the previous record of 54 set in 1949.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, January 6, 20084 injured · $3,000 · 1 event
- Dense Fog in Michigan, January 6 to 8, 200815 events
- Blizzard and Avalanche in Oregon, January 6 to 8, 20088 events
- Winter Storm in New Mexico, January 6 to 8, 20086 events
- Winter Storm in Arizona, January 6 to 7, 20082 events
- Heavy Snow in Nevada, January 6, 20081 event
- Strong Wind in Texas, January 6, 2008$1,000 · 1 event
- Heat in Iowa, January 6 to 7, 20081 event
- Heavy Rain in American Samoa, January 6 to 7, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 74447.